MAUDE Adverse Event Report: RESPIRONICS, INC. S PERFORMAX SU DOM WITH EE LEAK 2; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. S PERFORMAX SU DOM WITH EE LEAK 2; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1052531
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Bradycardia (1751); Low Oxygen Saturation (2477)
Date of Event 10/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer became aware of an event alleging that a performamax full face mask's elbow disconnected from the mask hub while in use with a v60 ventilator on a covid-19 patient.The was no allegation of malfunction against the ventilator.The user desaturated, became hypoxic and bradycardic, and medical intervention was required.The mask will not be returned for evaluation due to covid 19 contamination.Evaluation of same mask and lot number will be performed for investigation if available.A follow up final will be submitted when the investigation is completed.
 
Additional Manufacturer Narrative
The manufacturer became aware of an event alleging that a performamax full face mask's elbow disconnected from the mask hub while in use with a v60 ventilator on a covid-19 patient.There was no allegation of malfunction against the ventilator.The user desaturated, became hypoxic and bradycardic, and medical intervention was required.The mask will not be returned for evaluation due to covid-19 contamination.The product investigation laboratory purchased two performax mask assemblies, one small (lot # 88457011) and one long (lot # 93126293) performax mpu dom with ee leak 2 and se.The masks were received in january of 2023.Both masks were tested for elbow pull-out torque per prd # (b)(4), which requires the pull-out torque to be greater than 10 lbs.The large mask registered 65.34 lbs of pressure.A retest measured 57.33 lbs of pressure.The small mask registered 66.67 lbs of pressure.The retest measured 47.62 lbs of pressure.This mask has a history of complaints of the elbow coming out too easily, per customer.Due to the elbow being a force fit, the pull-out torque depends on how the elbow was placed in the swivel.Both masks were set up using a v-60 ventilator and the settings provided by the customer.Neither mask leaked nor was disconnected from the mannequin during the one hour each was tested for.Could not duplicate the customers' complaint. .

Brand Name
S PERFORMAX SU DOM WITH EE LEAK 2
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13191447
Report Number2518422-2022-00493
Device Sequence Number4390273
Product Code BZD
UDI-Device Identifier30606959004079
UDI-Public30606959004079
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1052531
Device Catalogue Number1052531
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
V-60 VENTILATOR AVAPS 25-14, EPAP 12,100% O2
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexMale